Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 66, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 13, 2012, 9:24 PM CDT for Cedar County, Dade County, Polk County, Missouri. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2012, 9:24 PM CDT (02:24 UTC)
- Expired
- Apr 13, 2012, 10:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Cedar County, MO, Dade County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 45 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 9:30 PM CDT | TSTM WND DMG | 2 Sse Fair Play, MO | NUMEROUS LARGE LIMBS UP TO 6 INCHES IN DIAMETER WERE ACROSS HIGHWAY 123 |
| Apr 13, 9:40 PM CDT | TSTM WND GST 55 | Bolivar, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 677 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
661
WUUS53 KSGF 140224
SVRSGF
MOC039-057-167-140300-
/O.NEW.KSGF.SV.W.0066.120414T0224Z-120414T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
924 PM CDT FRI APR 13 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CEDAR COUNTY IN SOUTHWEST MISSOURI...
NORTHEASTERN DADE COUNTY IN SOUTHWEST MISSOURI...
CENTRAL POLK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1000 PM CDT
* AT 920 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF FAIR PLAY...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
BOLIVAR...FAIR PLAY...ALDRICH...POLK...HALF WAY AND GOODSON.
THIS WARNING ALSO INCLUDES STOCKTON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3775 9323 3753 9318 3751 9377 3764 9377
TIME...MOT...LOC 0224Z 261DEG 43KT 3758 9362
HAIL...0.88IN
WIND...60 MPH
$$
GRIFFIN2 follow-up statements
920
WWUS53 KSGF 140237
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
937 PM CDT FRI APR 13 2012
MOC039-057-140247-
/O.CAN.KSGF.SV.W.0066.000000T0000Z-120414T0300Z/
CEDAR MO-DADE MO-
937 PM CDT FRI APR 13 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DADE AND
SOUTHEASTERN CEDAR COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3753 9318 3752 9362 3767 9361 3775 9323
TIME...MOT...LOC 0237Z 258DEG 41KT 3762 9346
$$
MOC167-140300-
/O.CON.KSGF.SV.W.0066.000000T0000Z-120414T0300Z/
POLK MO-
937 PM CDT FRI APR 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL POLK
COUNTY UNTIL 1000 PM CDT...
AT 934 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FAIR PLAY...
AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
BOLIVAR...POLK...HALF WAY AND GOODSON.
THIS WARNING ALSO INCLUDES STOCKTON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3753 9318 3752 9362 3767 9361 3775 9323
TIME...MOT...LOC 0237Z 258DEG 41KT 3762 9346
HAIL...0.75IN
WIND...60 MPH
$$
GRIFFIN788 WWUS53 KSGF 140255 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 955 PM CDT FRI APR 13 2012 MOC167-140305- /O.EXP.KSGF.SV.W.0066.000000T0000Z-120414T0300Z/ POLK MO- 955 PM CDT FRI APR 13 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL POLK COUNTY WILL EXPIRE AT 1000 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3753 9318 3752 9362 3767 9361 3775 9323 TIME...MOT...LOC 0255Z 258DEG 41KT 3766 9321 $$ GRIFFIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 8:28 PM CDT, 56 minutes earlier.
Area forecast discussion, Apr 13, 8:28 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 828 PM CDT FRI APR 13 2012 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... THUNDERSTORMS CONTINUE TO INCREASE IN AREAL COVERAGE THIS EVENING AS A LOW LEVEL JET STRENGTHENS AND NOSES INTO THE REGION. WE HAVE HAD ONE SUPERCELL DEVELOP AND TRACK ACROSS NORTHERN LAWRENCE COUNTY. THIS CELL HAS PUT DOWN HAIL UP TO THE SIZE OF TENNIS BALLS. LARGE HAIL OF THIS MAGNITUDE WILL BE THE EXCEPTION RATHER THAN THE RULE DUE TO THE EXPECTED WIDESPREAD COVERAGE OF STORMS. EVEN AS THIS DISCUSSION IS BEING WRITTEN...A BAND OF CONVECTION IS BEGINNING TO OVERTAKE THE SUPERCELL AND SHOULD RESULT IN A WEAKENING TREND. WITH THAT BEING SAID...ENOUGH INSTABILITY AND LARGE SCALE SHEAR WILL REMAIN PRESENT OVERNIGHT FOR A LARGE HAIL THREAT. THINK HALF DOLLARS WILL BE THE HIGH END FOR HAIL SIZE ONCE THIS INITIAL SUPERCELL BEGINS TO WEAKEN. WE WILL HAVE TO WATCH FOR ANY LINE SEGMENTS FOR STRAIGHT LINE WIND POTENTIAL LATER TONIGHT. UP TO THIS POINT...WIND REPORTS HAVE BEEN LACKING DUE TO POOR LOW LEVEL THETA-E DIFFERENTIALS. THIS HAS ALSO LIMITED TORNADO POTENTIAL AS STORMS HAVE BEEN VERY OUTFLOW DEFICIENT. IT STILL APPEARS THAT THE GREATEST COVERAGE OF THUNDERSTORMS TONIGHT WILL BE ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR. THIS IS WHERE THE GREATEST THETA-E ADVECTION AND MOISTURE TRANSPORT WILL PERSIST. WE WILL HAVE TO WATCH HYDRO ACROSS THIS AREA GIVEN THE EXPECTED THUNDERSTORM COVERAGE. SCHAUMANN && .DISCUSSION... THE MAIN FORECAST FOCUS WILL BE THE STRONG STORM SYSTEM THAT WILL IMPACT THE REGION THROUGH THIS WEEKEND. SEVERE WEATHER AND FLOODING POTENTIAL HIGHLIGHTED THE CONCERNS THROUGH SUNDAY. CURRENTLY...WATER VAPOR IMAGERY INDICATES A BROAD UPPER LEVEL LOW HAS JUST ABOUT MADE IT ONSHORE IN CALIFORNIA. AT THE SURFACE...WEAK LOW PRESSURE WAS JUST BEGINNING TO DEVELOP ACROSS EASTERN COLORADO...WITH A SECOND LOW ACROSS SOUTHEASTERN NEW MEXICO. A DRY LINE WAS BEGINNING TO SHARPEN UP ACROSS WESTERN TEXAS...WITH A STATIONARY FRONTAL BOUNDARY EXTENDING FROM WEST TEXAS INTO CENTRAL KANSAS. SCATTERED THUNDERSTORMS WERE ALREADY BEGINNING TO DEVELOP JUST TO THE EAST OF THAT FRONTAL BOUNDARY AS A LOW LEVEL JET WAS REFOCUSING OUT ACROSS THE SOUTHERN PLAINS. AS WE HEAD INTO TONIGHT...THAT LOW LEVEL JET WILL STRENGTHEN AND VEER TOWARDS SOUTHWEST MISSOURI. SHOWERS AND THUNDERSTORMS WILL THEREFORE INCREASE IN AREAL COVERAGE THIS EVENING AND SHIFT INTO THE OZARKS. CURRENT THINKING IS THAT THE GREATEST COVERAGE AS WE HEAD INTO THIS EVENING AND THE OVERNIGHT PERIOD WILL BE ALONG AND NORTH OF THE INTERSTATE. ALTHOUGH THE HEAVIEST RAINFALL IS EXPECTED ACROSS PORTIONS OF SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI...WE WILL HAVE TO WATCH AREAS A BIT FURTHER EAST THAT SAW HEAVY RAINFALL THIS MORNING. AFTER COORDINATING WITH SURROUNDING OFFICES...WE DECIDED AGAINST A FLASH FLOOD WATCH FOR NOW. MEANWHILE...INSTABILITY AND LARGE SCALE SHEAR WILL BEGIN TO INCREASE AFTER 00Z. THINK THERE WILL BE A LARGE HAIL RISK FOR MUCH OF TONIGHT AS MID AND UPPER LEVEL WESTERLIES INCREASE. THE WIND THREAT WILL BE CONDITIONAL ON ANY LINE SEGMENTS THAT COME IN FROM KANSAS AND OKLAHOMA. ALTHOUGH COLD POOL POTENTIAL IS NOT ALL THAT GREAT...THERE DOES APPEAR TO BE A SIGNAL FOR SHEAR/COLD POOL BALANCE POTENTIAL. THUS...HAVE MAINTAINED A WIND THREAT IN THE HAZARDOUS WEATHER OUTLOOK. THESE STORMS SHOULD CONTINUE TO IMPACT PORTIONS OF CENTRAL MISSOURI EARLY SATURDAY MORNING...BEFORE SHIFTING OUT OF THE AREA BY EARLY AFTERNOON. IT IS QUITE POSSIBLE THAT MANY AREAS REMAIN DRY FOR MUCH OF SATURDAY INTO SATURDAY EVENING. THE MAIN ISSUE ON SATURDAY MAY ACTUALLY BE NON THUNDERSTORMS WINDS. STRONG AND GUSTY SOUTHERLY WINDS WILL DEVELOP BY MID TO LATE MORNING AS LOW PRESSURE CONTINUES TO TAKE SHAPE ACROSS EASTERN COLORADO. SEVERE STORMS ARE THEN EXPECTED TO ERUPT ACROSS CENTRAL KANSAS/OKLAHOMA BY EARLY SATURDAY EVENING AS HEIGHT FALLS OVERSPREAD THE DRY LINE. THIS DRY LINE WILL SLOWLY MOVE EAST SATURDAY NIGHT...AND WILL LIKELY APPROACH THE KANSAS/MISSOURI STATE LINE AROUND SUNRISE. OUR INITIAL CONCERNS FOR LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING WILL BE THE FATE OF THE CONVECTION THAT DEVELOPS TO OUR TO WEST. ALTHOUGH LARGE SCALE SHEAR WILL BE PLENTIFUL...INSTABILITY WILL BE WANING AS WE HEAD TOWARDS SUNRISE ON SUNDAY. DID MAINTAIN A THREAT FOR SOME LARGE HAIL AND DAMAGING WINDS ACROSS FAR WESTERN MISSOURI AND SOUTHEASTERN KANSAS TO COVER THE REMNANTS OF THE ACTIVITY COMING IN FROM THE WEST. THE GREATER SEVERE THREAT MAY UNFOLD FROM SUNDAY AFTERNOON INTO SUNDAY EVENING AS THAT DRY LINE SLOWLY MARCHES EAST ACROSS THE AREA. THE BIGGEST QUESTION REGARDING SEVERE POTENTIAL REMAINS THE AMOUNT OF INSTABILITY THAT WILL BE PRESENT AHEAD OF THE DRY LINE. MODELS CONTINUE TO BE ON THE LOW SIDE WITH THE INSTABILITY...BUT THIS MAY BE UNDERDONE IF CONVECTION COMING IN FROM THE WEST DOES NOT MATERIALIZE OR FIZZLES OUT. SUPERCELL THUNDERSTORMS WOULD BE A DISTINCT POSSIBILITY IF THE INSTABILITY MATERIALIZES AS STORM MOTIONS WOULD CARRY THESE CELLS OFF THE DRY LINE. NON THUNDERSTORM WINDS WILL ALSO BE A CONCERN ON SUNDAY AS THAT SURFACE LOW PULLS NORTHEAST INTO THE UPPER MISSISSIPPI VALLEY. WE WILL ALSO HAVE TO WATCH HYDRO AS AREAS THAT RECEIVE MULTIPLE ROUNDS OF STORMS OVER THE NEXT COUPLE OF DAYS COULD SEE SOME LOCALIZED FLOODING. STORMS WILL THEN END FROM NORTHWEST TO SOUTHEAST SUNDAY EVENING AS A PACIFIC COLD FRONT OVERTAKES THE DRY LINE. DRY WEATHER IS EXPECTED FOR MUCH OF NEXT WEEK AS WE SLIP INTO A WEST-NORTHWEST FLOW ALOFT. MEDIUM RANGE MODELS DO BRING A WEAK UPPER LEVEL SHORT WAVE TROUGH THROUGH THE REGION AROUND MIDWEEK. THIS ONE LOOKS LIKE IT WILL BE MOISTURE STARVED. ANOTHER SHORT WAVE TROUGH IS THEN PROGGED TO MOVE ACROSS THE REGION LATE NEXT WEEK. THIS ONE MAY HAVE A BIT MORE MOISTURE TO WORK WITH. AFTER A BRIEF RETURN TO NEAR NORMAL TEMPERATURES EARLY NEXT WEEK...TEMPERATURES WILL WARM TO SLIGHTLY ABOVE NORMAL VALUES FROM MID TO LATE WEEK. SCHAUMANN && .AVIATION... /ISSUED 630 PM CDT FRI APR 13 2012/ FOR THE 14/0000Z KSGF/KJLN/KBBG TAFS...A CLUSTER OF THUNDERSTORMS WITH LOCALIZED/SCT MVFR-IFR CAT CONDITIONS OVER SW MO WILL CONTINUE TO DRIFT ENE AND HAVE TEMPO GROUPS TO ACCOUNT FOR THIS. AS A STRONGER LOW LEVEL JET DEVELOPS OVERNIGHT...EXPECTED ADDITIONAL THUNDERSTORM DEVELOPMENT...PARTICULARLY AT KJLN AND KSGF. WILL WATCH TRENDS.IT DOES LOOK LIKE THERE WILL BE A BRIEF BREAK IN THE CONVECTION AFTER 15Z. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 13, 7:41 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 741 PM CDT FRI APR 13 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 741 PM CDT FRI APR 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS WILL PERSIST FOR THE REMAINDER OF TONIGHT ACROSS THE OUTLOOK AREA. THE MOST NUMEROUS STORMS WILL OCCUR ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR. HAIL TO THE SIZE OF HALF DOLLARS...FREQUENT LIGHTNING STRIKES...AND BRIEF HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS. WIND GUSTS FROM 50 TO 60 MPH WILL WILL ALSO BE POSSIBLE... ESPECIALLY WITH ANY LINE SEGMENTS. THE THREAT FOR SEVERE STORMS WILL REMAIN LIMITED ACROSS SOUTH CENTRAL MISSOURI TONIGHT. THERE WILL ALSO BE A LIMITED THREAT FOR FLOODING FOR AREAS NORTH OF A TABLE ROCK LAKE TO ROUND SPRING LINE. AT THIS TIME...IT APPEARS THAT THE GREATEST THREAT FOR ANY FLOODING MAY BE IN THE LAKE OF THE OZARKS REGION OF CENTRAL MISSOURI DUE TO RECENT HEAVY RAINFALL OVER THE PAST 18 HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A CLUSTER OF THUNDERSTORMS WILL EXIT OUT OF CENTRAL MISSOURI SATURDAY MORNING. THE MAIN THREAT WITH THESE STORMS WILL BE FREQUENT LIGHTNING STRIKES...HAIL TO THE SIZE OF NICKELS... AND HEAVY RAINFALL. THE HEAVY RAINFALL COULD LEAD TO SOME LOCALIZED FLASH FLOODING ACROSS CENTRAL MISSOURI. THUNDERSTORMS ARE THEN EXPECTED TO SPREAD INTO EXTREME SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI LATE SATURDAY NIGHT. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...WITH THE MAIN SEVERE THREATS BEING HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 60 MPH. SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL THEN BE POSSIBLE ACROSS THE OUTLOOK AREA SUNDAY AND SUNDAY NIGHT. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY RISKS WITH THESE STORMS. THE THREAT FOR ANY TORNADOES LOOKS LIMITED AT THIS TIME...BUT THAT THREAT MAY INCREASE IF GREATER AMOUNTS OF INSTABILITY CAN BE REALIZED. AT THIS TIME... THE MAIN THREAT FOR SEVERE STORMS APPEARS THAT IT WILL EXIST FROM SUNDAY AFTERNOON INTO SUNDAY EVENING ALONG AND EAST OF A LAKE OF THE OZARKS TO TABLE ROCK LAKE LINE. THE LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO SOME FLASH FLOODING ON SUNDAY ACROSS THE OUTLOOK AREA. MEANWHILE...GUSTY NON THUNDERSTORM WINDS WILL CONTINUE THROUGH SUNDAY. SOUTHERLY WIND GUSTS OVER 30 MPH ARE EXPECTED... ESPECIALLY ON SATURDAY WHERE WINDS MAY GUST TO AROUND 40 MPH AT TIMES. BOATERS ON AREA LAKES SHOULD USE EXTRA CAUTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT SIX HOURS FOR AREAS ALONG AND WEST OF A CAMDENTON TO CASSVILLE LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Apr 13, 7:57 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 PM CDT FRI APR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 5 N MILLER 37.29N 93.84W
04/13/2012 E1.25 INCH DADE MO AMATEUR RADIO
&&
DSALocal storm report, Apr 13, 8:04 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
804 PM CDT FRI APR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL 5 NW MILLER 37.27N 93.90W
04/13/2012 E1.25 INCH LAWRENCE MO AMATEUR RADIO
HAIL VARYING BETWEEN QUARTER AND HALF DOLLAR SIZED.
&&
DSASpecial weather statement, Apr 13, 8:18 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 818 PM CDT FRI APR 13 2012 MOZ090-094-095-140200- CHRISTIAN MO-GREENE MO-LAWRENCE MO- 818 PM CDT FRI APR 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAWRENCE... NORTHWESTERN CHRISTIAN AND WESTERN GREENE COUNTIES UNTIL 900 PM CDT... AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHESAPEAKE...OR 7 MILES EAST OF MOUNT VERNON...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BATTLEFIELD...BILLINGS...BOIS D'ARC... CHESAPEAKE...GALLOWAY...GLIDEWELL...HALLTOWN...REPUBLIC...SPRINGFIELD AND WILLARD. INTERSTATE 44 BETWEEN MILE MARKERS 52 AND 77 WILL ALSO BE IMPACTED BY THIS STORM. PEOPLE IN EASTERN LAWRENCE...NORTHWESTERN CHRISTIAN AND WESTERN GREENE COUNTIES...INCLUDING BILLINGS...REPUBLIC AND SPRINGFIELD... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. LAT...LON 3739 9336 3708 9318 3700 9374 3718 9373 TIME...MOT...LOC 0119Z 242DEG 30KT 3710 9367 GRIFFIN
Local storm report, Apr 13, 8:38 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 PM CDT FRI APR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL WALNUT GROVE 37.41N 93.55W
04/13/2012 E0.75 INCH GREENE MO PUBLIC
&&
JCOLUCCILocal storm report, Apr 13, 8:46 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 PM CDT FRI APR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 4 ENE RED OAK 37.25N 93.94W
04/13/2012 E1.75 INCH LAWRENCE MO TRAINED SPOTTER
&&
JCOLUCCILocal storm report, Apr 13, 9:04 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
904 PM CDT FRI APR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM HAIL BATTLEFIELD 37.12N 93.37W
04/13/2012 M0.50 INCH GREENE MO LAW ENFORCEMENT
&&
MGRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:03 PM CDT | Special Weather Statement | SGF | Dade | 42 min |
| Apr 13, 7:15 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence | 45 min |
| Apr 13, 7:59 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 31 min |
| Apr 13, 8:18 PM CDT | Special Weather Statement | SGF | Greene | 42 min |
| Apr 13, 8:28 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Dallas, Greene, Polk | 25 min |
| Apr 13, 8:35 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 24 min |
| Apr 13, 9:10 PM CDT | Flash Flood Watch | SGF | Barton, Benton, Camden, Cedar, Dade, Dallas and 11 more | 13 hr |
| Apr 13, 9:43 PM CDT | Flash Flood Warning | SGF | Camden, Maries, Miller, Morgan | 6 hr |
| Apr 13, 11:00 PM CDT | Flash Flood Warning | SGF | Phelps, Pulaski | 5 hr |
| Apr 14, 1:11 AM CDT | Special Weather Statement | SGF | Morgan | 49 min |
| Apr 14, 4:01 AM CDT | Areal Flood Warning | SGF | Camden, Maries, Miller, Morgan, Phelps, Pulaski | 12 hr |
| Apr 14, 5:48 AM CDT | Special Weather Statement | SGF | Jasper | 27 min |
| Apr 14, 7:12 AM CDT | Flash Flood Warning | SGF | Jasper, Lawrence, McDonald, Newton | 6 hr |
| Apr 14, 12:53 PM CDT | Areal Flood Warning | SGF | Jasper, Newton | 6 hr |
| Apr 14, 3:59 PM CDT | Areal Flood Warning | SGF | Benton, Camden, Laclede, Maries, Miller, Morgan and 2 more | 9 hr |
| Apr 14, 4:01 PM CDT | Areal Flood Warning | SGF | Dallas, Polk | 9 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.